Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 819, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 12, 2001, 8:55 PM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 12, 2001, 8:55 PM CST (02:55 UTC)
- Expired
- Dec 12, 2001, 9:45 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chicot County, AR, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS54 KJAN 130255 SVRJAN ARC017-MSC151-130345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 855 PM CST WED DEC 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 945 PM CST * AT 855 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LAKE VILLAGE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR LAKE VILLAGE AT 905 PM CST BE NEAR GREENVILLE AT 925 PM CST BE NEAR METCALFE AT 930 PM CST WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3336 9145 3316 9143 3352 9078 3352 9109
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 8:07 PM CST, 48 minutes earlier.
Area forecast discussion, Dec 12, 8:07 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED DEC 12 2001
UPDATED A BIT AGO TO REMOVE SVR STORM WATCH AND SHOW PRECIPITATION
AS REDEVELOPING. ALSO RAISED OVERNIGHT MINS A BIT BASED ON CURRENT
TEMPERATURES AND DEWPOINTS. ALL ELSE STILL LOOKS GOOD.
.PRELIMS...
JAN 62/65/44/56 8++3
MEI 60/67/48/60 4++6
.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
TONIGHT/THURS MORNING...FFA SE OF THAT LINE THURSDAY/THURS
NIGHT.
LA...FFA ALL NE ZONES TONIGHT/THURS MORNING.
AR...FFA ALL EXTREME SE ZONES TONIGHT/THURS MORNING.
08In the hours before
Local storm report, Dec 12, 2:55 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CLEVELAND MS FLOODING
12/12/01 BOLIVAR CITY STREETS BEGINNING TO
FLOOD IN THE CITY.
REPORTED BY SHERIFFS
OFFICE.
0125 PM AR FLOODING
12/12/01 ASHLEY SHERIFFS OFFICE REPORTS
FLOODING ON ROADS
THROUGHOUT COUNTY.Special weather statement, Dec 12, 4:28 PM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CST WED DEC 12 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. THROUGH 8 PM TODAY... ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR ISOLATED TORNADOES TO DEVELOP...ESPECIALLY SOUTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY...TO BRANDON AND THE JACKSON METROPOLITAN AREA. A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY...WHERE THE COLD AIR WILL COLLIDE WITH WARM...MOIST...AND UNSTABLE AIR FROM THE GULF OF MEXICO. AT THE SAME TIME...INTENSIFYING WINDS AT THE MIDDLE AND UPPER LEVELS OVER PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI WILL FOSTER THE DEVELOPMENT OF STRONG STORMS TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS EVENING. PLEASE MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY THURSDAY. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. HEAVY RAINFALL WILL PERSIST OVER MAINLY SOUTH AND EAST MISSISSIPPI THROUGHOUT THE DAY THURSDAY AND INTO THURSDAY NIGHT. MANY AREAS WILL RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES TONIGHT. LATER THURSDAY MORNING...RAINFALL TOTALS WILL INCREASE. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Dec 12, 7:01 PM CST, 1 hour 54 minutes before
MSZ035-036-040>043-047>049-053>055-059>064-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 PM CST WED DEC 12 2001 THE NATIONAL WEATHER SERVICE AT JACKSON HAS CANCELED ALL OF SEVERE THUNDERSTORM WATCH 845. THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED. THUNDERSTORMS WILL DEVELOP AGAIN LATER TONIGHT...WITH ISOLATED SEVERE STORMS POSSIBLE.
Special weather statement, Dec 12, 7:27 PM CST, 1 hour 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 727 PM CST WED DEC 12 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY BECOME SEVERE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVERNIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY THURSDAY. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT ACROSS CENTRAL AND EASTERN MISSISSIPPI. WIDESPREAD HEAVY RAINFALL MAY OCCUR THURSDAY AND THURSDAY NIGHT...WITH THE THREAT OF FLOODING INCREASING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS FOR THURSDAY AND THURSDAY NIGHT. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:44 PM CST | Flash Flood Warning | JAN | Chicot | 3 hr |
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Ashley | 4 hr |
| Dec 13, 7:59 AM CST | Flash Flood Warning | JAN | Chicot | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Ashley, Chicot | 6 hr |
| Dec 12, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Dec 13, 2:28 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more | 3 hr |
| Dec 13, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 4 hr |
| Dec 13, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 61 min |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Adams | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.